Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Stage three kidney patient. Underwent Urology operation. Having swelling in feet and legs. Suggestions?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2001
Answered : 118 Questions
Question
I am a Stage3 kidney patient now , having underwent Urology operation for Augmentation Cystoplsty about five years back.I am able to release very little urine normally and hence, doing CIC(self catherisation) 4- 5 times a day.My Blood&urine reports are as follows: BLOOD: Creatinine-- 4.0, Blood urea - 80 , Uric acid - 4.8 , Sodium- 144. Potassium- 5.1, Phosphorous- 5.9 URINE: Protein(++), Leucocytes(+++), Amorphous Phosphates present, Pus?HPS cells- 25-30. What do the above reports indicate and what can be done to decrease Blood Urea and Creatinine levels in my case? My BP is around 150/90 and I am using Medicines: DYTOR,LOSAR,ProlometXL50 nd CINOD(clinidipine) for control of Blood pressure., as suggested by local nephrologist. I am also having some mild swelling in feet and legs also Whether swelling is due to any of the BP medicines mentioned above?
Posted Sun, 22 Sep 2013 in Kidney Conditions
 
 
Answered by Dr. Avinash Ignatius 8 hours later
Brief Answer:
Dear XXXXX

Detailed Answer:
Dear XXXXX

It appears you are gradually progressing from CKD 3 to CKD 4.

You will need to have a moderate restriction in dietary protein and phosphorous.
A good idea to avoid non-veg foods, nuts and dry fruits and take veg proteins in moderation. A dietician would be able to prescribe a diet appropriate to your weight and taste.

If your 24hr urinary protein is less than 1000mg/day, Changing losartan to an alternative BP medications might help in reducing the creatinine

Keeping salt intake to below 3g per day(1/2 a teaspoon/day) and limiting fluid intake will help reducing swelling.

Cilnidipine may rarely be responsible for swelling, but it is lesser than similar other drugs in the same class.

Regards

Above answer was peer-reviewed by
 
Follow-up: Stage three kidney patient. Underwent Urology operation. Having swelling in feet and legs. Suggestions? 1 hour later
Hello doctor, What about Dytor(Torsemide) and ProlometXL50 (Metaprolol)tablets with respect to water retention (swelling) of the body? Also, you have mentioned that Clinidipine is lesser(less effective?) than similar other drugs ; Example of other similar same class drug may be given please Losartan's Alternative drug may also be indicated pl.
 
 
Answered by Dr. Avinash Ignatius 14 hours later
Brief Answer:
Dear XXXXX

Detailed Answer:
Dear XXXXX

Toresamide actually makes the kidneys produce more urine and reduce swelling, Metoprolol is not associated with water retention
Cilnidipine is effective BP medicine but oedema is lesser than other medicines like amlodipine.

Other alternative BP medicines are
Prazosin, clonidine, moxonidine
(However if your urinary protein is more than 1000mg/day losartan is still a reasonable option, as it helps reduce protein in the urine)

Change of medications should only be done by your nephrologist after assessing your condition. Do not attempt to change medications on your own.

Warm Regards
Above answer was peer-reviewed by
 
Follow-up: Stage three kidney patient. Underwent Urology operation. Having swelling in feet and legs. Suggestions? 53 minutes later
Hi doctor again, Can I do away with Losartan tablets by increase of alternative tablet Prolomet XL50 dosage increase to twice a day, instead of once daily as at present?
 
 
Answered by Dr. Avinash Ignatius 37 minutes later
Brief Answer:
It is an alternative provided your heart rate is

Detailed Answer:
normal and is monitored, as prolomet can sometimes reduce heart rate.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor